Hey there! Sign in to join this conversationNew here? Join for free

Citalopram

Announcements Posted on
Take our survey to be in with the chance of winning a £50 Amazon voucher or one of 5 x £10 Amazon vouchers 28-05-2016
  1. Offline

    ReputationRep:
    I've been on citalopram now five and a half weeks but I dont really notice any difference. The doctor told me to take it at night in case it made me drowsy, which it did. I'm now taking it in the morning. When it starts to make a difference will I definately notice? Is 5 weeks long enough for it to start working?
  2. Offline

    ReputationRep:
    (Original post by sunfowers01)
    I've been on citalopram now five and a half weeks but I dont really notice any difference. The doctor told me to take it at night in case it made me drowsy, which it did. I'm now taking it in the morning. When it starts to make a difference will I definately notice? Is 5 weeks long enough for it to start working?
    What dose are you on? If you're not at the max you may need to get the GP to increase it. Unfortunately you need several weeks at the right dose to see an effect.

    As to if it's something you'll notice, that kinda depends on how bad your symptoms are to start with. When meds are working for me it's normally pretty obvious. I have motivation to do things, I don't feel suicidal, it doesn't seem like such an insurmountable effort to do basic things, I can concentrate better.
  3. Offline

    ReputationRep:
    (Original post by Exopaladin)
    What dose are you on? If you're not at the max you may need to get the GP to increase it. Unfortunately you need several weeks at the right dose to see an effect.

    As to if it's something you'll notice, that kinda depends on how bad your symptoms are to start with. When meds are working for me it's normally pretty obvious. I have motivation to do things, I don't feel suicidal, it doesn't seem like such an insurmountable effort to do basic things, I can concentrate better.
    I'm on 10mg. I think the side effects have worn off now.
  4. Offline

    ReputationRep:
    (Original post by sunfowers01)
    I'm on 10mg. I think the side effects have worn off now.
    10mg is a very low starting dose.

    Given it's been 5 weeks you should start to see effects from it soon if it's going to help, usually people say 6 - 8 weeks. It might also be that the dose is too low. What you should really be doing is go back to your doctor and explain and let them decide whether to increase the dose or leave it a little longer.

Reply

Submit reply

Register

Thanks for posting! You just need to create an account in order to submit the post
  1. this can't be left blank
    that username has been taken, please choose another Forgotten your password?
  2. this can't be left blank
    this email is already registered. Forgotten your password?
  3. this can't be left blank

    6 characters or longer with both numbers and letters is safer

  4. this can't be left empty
    your full birthday is required
  1. Oops, you need to agree to our Ts&Cs to register
  2. Slide to join now Processing…

Updated: April 15, 2012
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Today on TSR

Don't be a half-term hermit

How to revise this week and still have a life

Poll
What's your biggest deadly sin?
Quick reply
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.